Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 12, NWS Midland/Odessa, TX

February 6, 2008

NWS Midland/Odessa, TX issued this high wind warning at Feb 6, 2008, 11:53 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2008, 11:53 PM CST (05:53 UTC)
Expired
Feb 7, 2008, 9:00 AM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 070553
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 PM CST WED FEB 6 2008

...STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS THROUGH EARLY THURSDAY MORNING...

TXZ074-071000-
/O.NEW.KMAF.HW.W.0012.080207T0553Z-080207T1000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1153 PM CST WED FEB 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST THURSDAY. 

WEST WINDS OF 35 TO 45 MPH...WITH OCCASIONAL GUSTS OVER 60 MPH
WILL AFFECT ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS
THROUGH THE EARLY MORNING HOURS. WINDS SHOULD BEGIN TO SUBSIDE AFTER
4 AM CST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS74 KMAF 070957
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 AM CST THU FEB 7 2008

...STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS THIS MORNING...

TXZ074-071500-
/O.EXT.KMAF.HW.W.0012.000000T0000Z-080207T1500Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
357 AM CST THU FEB 7 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE HIGH WIND WARNING FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET HAS
BEEN EXTENDED UNTIL 9 AM CST THIS MORNING.

WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH OCCASIONAL GUSTS
NEAR 60 MPH WILL AFFECT ELEVATIONS ABOVE 6000 FEET IN THE DAVIS
MOUNTAINS THROUGH THE EARLY MORNING HOURS. WINDS SHOULD GRADUALLY BEGIN
TO SUBSIDE AROUND MID MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 6, 10:59 PM CST, 54 minutes earlier.

Area forecast discussion, Feb 6, 10:59 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1059 PM CST WED FEB 6 2008

.AVIATION...
WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS AREA ROUTES THROUGH SUNRISE
BEFORE VEERING TO THE NORTHWEST DURING THE MORNING HOURS. THAT WILL
BE SHORT LIVED AS WINDS WILL BACK TO THE SOUTHWEST DURING THE
AFTERNOON AS A LOW PRESSURE TROUGH DEVELOPS OVER THE SOUTHERN HIGH
PLAINS. WIND SPEEDS WILL REMAIN UP AT KCNM AND KFST FOR A FEW
HOURS...ELSEWHERE SPEEDS SHOULD STAY BELOW 12 KNOTS BEFORE INCREASING
AGAIN BY MID MORNING. VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24
HOURS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

70
Hazardous weather outlook, Feb 6, 6:01 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CST WED FEB 6 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
601 PM CST WED FEB 6 2008 /501 PM MST WED FEB 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT
GUSTY WINDS WILL CONTINUE INTO THE EVENING ACROSS THE GUADALUPE
MOUNTAINS. WINDS MAY GUSTS TO AROUND 55 MPH IN FAVORED LOCATIONS...
LIKE THE PASS AND IN EXPOSED HIGHER ELEVATIONS. HIGH PROFILE
VEHICLES DRIVING THROUGH THE PASS SHOULD USE CAUTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEIGHTENED FIRE DANGER IS EXPECTED ACROSS THE GUADALUPE MOUNTAINS
ON THURSDAY. SOUTHWEST WINDS WILL GRADUALLY INCREASE DURING THE
AFTERNOON AND INTO THE EVENING TO NEAR 35 MPH. IN ADDITION...DRY
AIR STILL IN PLACE...WILL KEEP RELATIVE HUMIDITY VALUES TO NEAR
20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.